Side effect of Truvada and Isentress
Nov 7, 2012
Hi, I am on Truvada once a day and Isentress, twice a day from Oct. 10th, 2012. On Oct.29th, I had my blood work. Everything is normal but my Heamoglobin dropped to 138 from 145. It use to be between 158 to 155 before July 2012 Also since I started this medication, my hairs are falling lots. Please tell me is this two are side effects of the medication? What Gould I do to increase my Hb and to stop the hair loss? My history; got sick on July 25th...detected positive on August 23. VL is 331054 and CD4 is 550.
Response from Dr. Wohl
I am not sure why your hemoglobin would drop on these medications as they are not associated with anemia. I would worry that there is something else going on. Same for your hair falling out. You may be on other medications that could do this. For example, sulfa antibiotics are used to prevent pneumonia in HIV and can cause a drop in red blood counts.
Please discuss this with your doctor and stay on your meds meanwhile.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Infection Risk Unprotected Oral Sex Without Ejaculation
- What Are The Chances Of Getting HIV From Giving Handjob?
- Are Swollen Lymph Nodes A Sign Of HIV?
- Does Sore Throat Mean I Have Hiv?
- Is Painful Urination An Acute Symptom Of HIV?
- Black Spots After Getting A Tattoo Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.